Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 119, NWS Albuquerque, NM

August 25, 2001Harding County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 25, 2001, 4:43 PM MDT for Harding County, Quay County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 25, 2001, 4:43 PM MDT (22:43 UTC)
Expired
Aug 25, 2001, 5:30 PM MDT
In force
47 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harding County, NM, Quay County, NM

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 1:45 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2001-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2001-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
2354 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WUUS55 KABQ 252246
SVRABQ
NMC021-037-252345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
443 PM MDT SAT AUG 25 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND EASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 530 PM MDT

* AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CENTRAL HARDING COUNTY...OR ABOUT 11 MILES
  EAST OF MOSQUERO...MOVING SOUTHEAST AT 25 MPH.  OTHER THUNDERSTORMS
  WERE JUST WEST OF BUEYEROS AND OVER YATES.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3592 10378 3577 10390 3541 10329 3564 10311
1 follow-up statement
301 
WUUS55 KABQ 252250 CCA
SVRABQ
NMC021-252345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTION TO UGC
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
443 PM MDT SAT AUG 25 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND EASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 530 PM MDT

* AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CENTRAL HARDING COUNTY...OR ABOUT 11 MILES
  EAST OF MOSQUERO...MOVING SOUTHEAST AT 25 MPH.  OTHER THUNDERSTORMS
  WERE JUST WEST OF BUEYEROS AND OVER YATES.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3592 10378 3577 10390 3541 10329 3564 10311

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:20 PM MDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 25, 3:20 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT SAT AUG 25 2001

...CORRECTION TO SPECIFY WHICH ZONES FOR SVR TSTORM WATCH...

THINGS BECOMING QUITE ACTIVE IN THE EAST AND EXPECT THUNDERSTORMS TO
CONTINUE WELL INTO THE EVENING HOURS AND POSSIBLY THROUGH THE NIGHT.
OUTFLOW WILL BOLSTER THE EAST WINDS FOR CENTRAL VALLEYS TONIGHT.
WILL GO WITH A WIND ADVISORY RIO GRANDE VALLEY AND CARRIZOZO.

THIS WILL BRING A GREAT DEAL OF LOW LEVEL MOISTURE INTO THE WEST
HALF OF CWA. WILL HAVE SOME MENTION OF TSTORMS SUNDAY EVEN IN THE
FAR WEST. IT MAY TAKE OF COUPLE OF DAYS FOR SUBSIDENCE TO MIX OUT
THE LOW LEVEL MOISTURE IN THE WEST. AS FOR THE EAST...WILL HAVE
LOWER POPS THAN TODAY BECAUSE THUNDERSTORMS WILL BE MOVING
SOUTHWESTWARD OFF OF THE CENTRAL MOUNTAIN CHAIN. LITTLE OR NO CHANGE
TO EXTENDED. JWS

ABQ BB 066/088 066/091 065 46122
SAF BB 059/085 059/088 057 46222
TCC EB 061/087 064/089 064 46432

.ABQ...WIND ADVISORY RIO GRANDE VALLEY AND WESTERN HALF OF LINCOLN
COUNTY HIGH PLAINS TIL 300 AM.
...SEVERE THUNDERSTORM WATCH UNTIL 800 PM MDT FOR ZONES
4>7-11>13-18-20-21.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:48 PM MDTSevere Thunderstorm WarningABQColfax57 min
Aug 25, 2:53 PM MDTSevere Thunderstorm WarningABQHarding52 min
Aug 25, 3:10 PM MDTSevere Thunderstorm WarningABQQuay65 min
Aug 25, 3:46 PM MDTSevere Thunderstorm WarningABQHarding59 min
Aug 25, 4:12 PM MDTSevere Thunderstorm WarningABQQuay63 min
Aug 25, 5:49 PM MDTSevere Thunderstorm WarningABQQuay, Union31 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.